MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420190
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a fluoroscopically guided right tka aspiration was performed due to pain.
 
Additional Manufacturer Narrative
A review of the complaint history revealed no prior complaints for the listed lots.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Our clinical/medical team concluded: conclusion: results from the arthrocentesis revealed a crp level of 10.00mg/l all other labs where within normal limits.There was no indication of any medical interventions provided to address the elevated crp.The x rays provided taken years after the elevated crp provided had the suspicion of the loosening of the tibial or femoral components of right tka.Details regarding the patient¿s weight bearing status, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported pain cannot be determined.However, the loosening of the components could have been a contributing factor to the reported the pain.Although a fluoroscopically guided right tka aspiration was performed two months post revision no result were provided for review.Therefore, were are unable to confirm an infection as a contributory factor.The patient impact beyond the reported pain cannot be determined.Without the actual products involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided or available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by dr.(b)(6) and/or (b)(6), medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information.Surgical procedure/post-operative care review.Device labeling (including technique guides, ifus, etc.) conclusion: (b)(6): results from the arthrocentesis revealed a crp level of 10.00mg/l all other labs where within normal limits.There was no indication of any medical interventions provided to address the elevated crp.(b)(6): the x-rays provided taken years after the elevated crp provided had the suspicion of the loosening of the tibial or femoral components of right tka.Details regarding the patient¿s weight-bearing status, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported pain cannot be determined.However, the loosening of the components could have been a contributing factor to the reported the pain.(b)(6): although a fluoroscopically guided right tka aspiration was performed two months post revision no result were provided for review.Therefore, were are unable to confirm an infection as a contributory factor.The patient impact beyond the reported pain cannot be determined.No further clinical assessment is warranted at this time.Approved by (b)(6), md on (b)(6) 19.

Brand Name
GNS II NON-POR TIB SZ 7 RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8350703
Report Number1020279-2019-00690
Device Sequence Number13888241
Product Code JWH
UDI-Device Identifier03596010206374
UDI-Public03596010206374
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Catalogue Number71420190
Device Lot Number14GM04072
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date06/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR